Inventiones mathematicae

, Volume 143, Issue 3, pp 499–521

Thom polynomials, symmetries and incidences of singularities

  • Richárd Rimányi

DOI: 10.1007/s002220000113

Cite this article as:
Rimányi, R. Invent. math. (2001) 143: 499. doi:10.1007/s002220000113


As an application of the generalized Pontryagin-Thom construction [RSz] here we introduce a new method to compute cohomological obstructions of removing singularities — i.e. Thom polynomials [T]. With the aid of this method we compute some sample results, such as the Thom polynomials associated to all stable singularities of codimension ≤8 between equal dimensional manifolds, and some other Thom polynomials associated to singularities of maps Nn?Pn+k for k>0. We also give an application by reproving a weak form of the multiple point formulas of Herbert and Ronga ([H], [Ro2]). As a byproduct of the theory we define the incidence class of singularities, which — the author believes — may turn to be an interesting, useful and simple tool to study incidences of singularities.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Richárd Rimányi
    • 1
  1. 1.Department of Analysis, ELTE TTK, Rákóczi út 5., Budapest 1088, Hungary (e-mail:

Personalised recommendations